It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Fibromyalgia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-30-2007, 05:18 AM   #1
Senior Member
(female)
 
Ishla's Avatar
 
Join Date: Mar 2007
Location: North Central Texas
Posts: 246
Ishla HB User
Effexor question

Has anyone had this.. when I run out of my effexor scrip, I have what seems to be withdrawal symtoms. I become very dizzy, and loopy within the next day or so, and start having vivid nightmares about really odd subject matter. When I mentioned this to my Doc, he knit his brow and said he'd never heard of that happening.
Is this a common occurance, or have I just covered up FM symptoms with the effexor that then emerge when I get off of it? I have read about similar symptoms being attributed to the FM, but never as a side effect of the drug.

 
Old 07-02-2007, 06:37 AM   #2
Senior Veteran
(female)
 
jojo's Avatar
 
Join Date: Mar 2006
Location: California
Posts: 2,777
jojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB Userjojo HB User
Re: Effexor question

Yes this is withdrawls from the Effexor. Antidepressants are just like any mind altering drug. Your body is use to it...you take it away it is going to go through this. Doctors "do not" know what they are doing with these types of drugs...and do not know the withdrawl symptoms...

I had a doctor years ago put me on prozac and didn't tell me NOT to run out. I did and became VERY sucidial...I sat in the middle of the floor and cried and cried and wanted to die...

I learned a person that is going to get on these really really needs to look into them. You can read the paper that came with them and for MORE information read about them on the net.

There are TONS of sideeffects from antidepressants...If they don't work don't take them.

Sorry you are going throgh this...dang doctors...

 
Sponsors Lightbulb
   
Old 07-02-2007, 05:39 PM   #3
Senior Veteran
(female)
 
Join Date: May 2006
Location: Atascadero ,Ca.
Posts: 532
kathryn+2 HB Userkathryn+2 HB User
Re: Effexor question

Effexor is known for having some of the worst withdrawal side effects. All it takes is one missed dose. If your Dr. didn't know this ,then I would be reluctant to go to that Dr. I was on Effexor for 2 years and then decided to get off . It took 4mos of very gradually lowering my dose,and i didn't feel myself for about 2 months after my last dose. My symptoms were dizziness , spaceyness,nausea, and brain zaps. If you want to learn more about effexor try the depression site . A lot of people on there went through the exact thing I did when trying to withdraw ( or missing a dose). and there are a lot of past posts on effexor there. But now you know that you can't miss any doses without going into withdrawal mode....Hopefully you can educate your Dr.
..... Kat

 
Old 07-06-2007, 09:38 AM   #4
Senior Member
(female)
 
Ishla's Avatar
 
Join Date: Mar 2007
Location: North Central Texas
Posts: 246
Ishla HB User
Re: Effexor question

Thanks for the info folks. I've been researching and finding out some of these side effects is humbling, to say the least. Still waiting on an appt with a rhummy to see if more can be done. Just started taking tramadol, and finding it's not helping very much. Overall pain seems to be getting harsher. Again, thanks for your replies.

 
Old 07-07-2007, 12:31 PM   #5
Veteran
(female)
 
Join Date: May 2005
Posts: 369
OraEtLabora HB User
Re: Effexor question

Ishla,

I was on Effexor once - it seemd to help me tremendously for about 3 months. Than, it only seemed to worsen my tinnitus, and gave me the brain shakes really bad. So, I decided to wean off it.

You have to taper VERY slowly and carefully with any AD. The docs don't seem to know that - my first time going off an AD was about 15 years ago. It was Paxil, and the doc said to just stop taking it. I was a mess until I figured out on my own that I needed to taper off. Once I did that, it was better. I told him about it, and he laughed. He thought I was nuts!

I'm not taking any AD's right now - and I won't, ever again. All they ever seemed to do was cost me a fortune, and give me terrible side effects.

Good luck. Why are you going off of it? It didn't help you?

Blessings!

Ora

 
Old 07-09-2007, 05:01 AM   #6
Senior Member
(female)
 
Join Date: Nov 2006
Posts: 129
germanshepherd HB User
Hi Everyone.

I have noticed too about the effexor and the dizziness, this is how I noticed I missed a dose. I have been on the begining dose now for a yr. for anxiety. I was swithced from Paxil because I put on 40 pounds in 6 months. Dr. wanted me on high dose of effexor, I did the research to see what would work best for me for weight loss. Well anyway, he put me on 150 mg.s of Effexor and then I told him to bring me down to the beggining dose because I wasen't losing any weight. I am a voluptous, muscular 5 ft. 7 medium framed women and my weight went up to 227. I am now holding for a year at 193, looking very good because as soon as I went to lower dose of Effexor, the weight started coming off. I have been working at a very busy spa doing mani/pedis, waxing and constantly moving around that I have gotten more muscular and firm. I still want to knock off another 30 pounds at least. But to answer everyones question is that it does make you dizzy and funny feeling. I always forget to take it and a months supply lasts me 2 months! Did any of you gain weight from any antideppressants? My pain mangament doc wants me to go on cymbalta for severe lower back pain. I told her no. Afrain of gaining weight. I take percocet instead and soon will be moving to oxycotin for long term. This is what these doctors don't tell you is that you could gain a lot of weight. That made me depressed! Anyway, love to all, Tammy

 
Old 07-10-2007, 10:28 AM   #7
Senior Member
(female)
 
Ishla's Avatar
 
Join Date: Mar 2007
Location: North Central Texas
Posts: 246
Ishla HB User
Re: Hi Everyone.

Wow, I didn't know about the weight gain, but that sure explains a lot. I had started gaining again and never thought to link it to the effexor. Just a note, I did manage to get to the generic version, and it seems less potent. Could be my imagination though. I will work with doc to get off completely, but this seems to be a good start. Before, I would get "loopy" if my dose was off by an hour or so, now I can miss a dose completely and no ill effects. I went from the extended release formulation to the straight on formula. I'd rather not be on it at all, but this is working a lot better for me. Oh, and in answer to why I went off... I ran out before payday and couldn't afford to fill the scrip.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question about 5-htp and Effexor Guy1062 Depression 2 03-04-2007 06:29 PM
Paxil vs Effexor SomePerson12 Depression 1 10-06-2005 10:55 PM
Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM
Had a HOrrible experience on Effexor and want to know why?? HELP PLEASE with this MissGooberLynn Depression 15 05-22-2005 11:21 PM
Pregnancy and Effexor - question. Starbuk498 Pregnancy 6 05-03-2005 12:45 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ambien
Cymbalta
Effexor
Elavil
Flexeril
  Neurontin
Percocet
Tylenol
Ultram
Vicodin




TOP THANKED CONTRIBUTORS



bluelakelady (359), WoodsWalker (128), thefarm (111), Glojer (103), tooolgrl (94), biogirl71 (88), janewhite1 (85), kirstee (60), monalisa24 (55), caribear (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 06:51 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!